MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08024
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) male was undergoing placement of an endoprosthesis for an abdominal aneurysm via the femoral artery, groin access.Immediately after placement, the performer introducer began to leak blood through the check-flo valve (please reference medwatch 1820334-2018-03495).Another performer introducer, from a different lot number, was then placed and it, too, began to leak from the check-flo valve; however, the procedure was completed successfully.The patient required a blood transfusion as a result of this event because his hemoglobin dropped to 7.0.Patient is reportedly fine.According to the initial reporter, the complaint device will not be returned to the manufacturer to aid in the investigation.
 
Additional Manufacturer Narrative
Previously unreported information is currently available.A 0.035¿ wire guide was reportedly used.The sheath was used only to perform the seldinger technique and eventually keep patency of the femoral artery while the physician worked on the contralateral side of the leg.The sheath was placed in the femoral artery, and the patient anatomy was reportedly not particularly tortuous or calcified.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information regarding the patient and/or event was made available since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, an ifu is provided with the device which states ¿2.Using the side-arm of the valve, flush the introducer by filling the introducer completely with heparinized saline." moreover, a review of the manufactures instructions and quality control procedures was performed, and no gaps were revealed.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8119810
Report Number1820334-2018-03496
Device Sequence Number18882579
Product Code DYB
UDI-Device Identifier00827002080249
UDI-Public(01)00827002080249(17)210525(10)8886903
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2021
Device Model NumberG08024
Device Catalogue NumberRCF-14.0-38-J
Device Lot Number8886903
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer12/12/2018
02/06/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/09/2019
02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR